Discussions that mention percocet

Addiction & Recovery board


Hi everyone. Okay, I'll keep it short and to the point. I'm prescribed 120 percocets 10/325 per month, plus 60 Opana (Oxymorphone) 20mg/month. I've been on the Percocet for 3 years and the Opana for a few months. The first year on the opiates, I was fine; no withdrawal, nothing... But, now, when I run out of opiates several days before my next appointment, I go through hell. My friends call it my 'period' - and I'm a male, so I shouldn't be having my 'time of the month'. Here are my symptoms: First of all, I can't sleep - I squirm all night like I have restless body syndrome or something. I get anxious and just ruffed-up feeling, you know? Usually, the next day after the first night of restlessness, I get the chills and a strange shiver all over my body for the next two days I feel generally sick and feverish, though I have no fever when I take my temperature; The nasea is so bad, I dry-heave (no vomiting) all day, especially when I'm smoking a cigareete.
After reading a bit on the web about opiate withdrawal, I confirmed that indeed all my symptoms match-up with the site's list almost perfectly, including the sneezing, yawning and dialated pupils.
Here's my question: How do I ease the symptoms? I want to sleep tonight and I don't get my prescription again until Tuesday. My withdrawal seems to be worse now that I've started the Opana. My hands are even shaking. Give me some help here, please guys.
By the way, I can't quit the opiates. I have intractable pain from head injuries and I need it to work. I also want to go to law school, and there's no way that will happen if I don't have something to treat the pain. The doctors tell me that it is a trade-off, and that I have exhausted all alternatives, so opiates is the only thing that will keep me going.
Thanks and God bless. -jpd